Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 252, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 10, 2019, 10:37 AM CDT for Camden County, Miller County, Missouri. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2019, 10:37 AM CDT (15:37 UTC)
- Expired
- Jul 10, 2019, 11:01 AM CDT
- In force
- 24 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Camden County, MO, Miller County, MO
The radar
The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 10:40 AM CDT | TSTM WND DMG | 7 Nnw Camdenton, MO | THREE TO FOUR INCH LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2073 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1044 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
563 WUUS53 KSGF 101537 SVRSGF MOC029-131-101615- /O.NEW.KSGF.SV.W.0252.190710T1537Z-190710T1615Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Springfield MO 1037 AM CDT Wed Jul 10 2019 The National Weather Service in Springfield has issued a * Severe Thunderstorm Warning for... Southwestern Miller County in central Missouri... Northeastern Camden County in central Missouri... * Until 1115 AM CDT. * At 1037 AM CDT, a severe thunderstorm was located near Camdenton, moving southeast at 20 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Lake of The Ozarks... Lake of The Ozarks State Park... Ha Ha Tonka State Park... Osage Beach... Camdenton... Sunrise Beach... Linn Creek... Brumley... Green Bay Terrace... Freedom... Kaiser... Hurricane Deck... Old Linn Creek... Montreal... Wet Glaize... PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. If on or near Lake of the Ozarks, get away from the water and move indoors or inside a vehicle. Remember, lightning can strike out to 15 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3802 9283 3817 9278 3814 9241 3788 9250 TIME...MOT...LOC 1537Z 293DEG 17KT 3806 9275 HAIL...0.75IN WIND...60MPH $$ Wise
1 follow-up statement
841
WWUS53 KSGF 101601
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1101 AM CDT Wed Jul 10 2019
MOC029-131-101611-
/O.CAN.KSGF.SV.W.0252.000000T0000Z-190710T1615Z/
Miller MO-Camden MO-
1101 AM CDT Wed Jul 10 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MILLER AND
NORTHEASTERN CAMDEN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3802 9283 3817 9278 3814 9241 3788 9250
TIME...MOT...LOC 1559Z 293DEG 17KT 3802 9262
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 5:56 AM CDT, 4 hours 41 minutes earlier.
Area forecast discussion, Jul 10, 5:56 AM CDT, 4 hours 41 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
556 AM CDT Wed Jul 10 2019
...Updated for 12z Aviation Discussion...
.SHORT TERM...(Today and tonight)
Issued at 312 AM CDT Wed Jul 10 2019
Another hot and humid day is in store for southeast Kansas and the
Missouri Ozarks, with temperatures topping off in the 90s and heat
index values 102 to 106 degrees with the warmest readings over
southeast Kansas and southwest Missouri. After collaboration with
neighboring offices, have went ahead and expanded the heat
advisory across the entire area.
A shortwave trough will translate through the Upper Mississippi
River Valley and Great lakes, dragging a cold front into Missouri
by afternoon. In addition, outflow from ongoing convection over
the Plains along with the front will aid in the development of
scattered thunderstorms as they interact with a moist and unstable
atmosphere. Effective shear values are not all that impressive
only 20 to 25 knots, but steep low level lapse rates and within a
moist environment will likely result in the potential for
damaging wind gusts and possibly some hail to the size of
quarters.
This convection will wane during the evening hours as the front
pushes south, with some drier dew points advecting in after
midnight. Lows tonight will range from around 70 along the Arkansas
border, to the middle 60s across central Missouri.
.LONG TERM...(Thursday through Tuesday)
Issued at 312 AM CDT Wed Jul 10 2019
A couple of quiet and less humid days are expected Thursday and
Friday. Temperatures will drop back a few degrees with high in the
middle and upper 80s, but dew points will drop back into the 60s,
and even some upper 50s at times, so temperatures will drop off into
the lower 60s for overnight lows.
Ridging then builds back across the region for the weekend, with an
increase in heat and humidity levels. Afternoon highs will top off
in the low to mid 90s both days. Although dry weather is expected
for the most part, the additional moisture may result in some
afternoon/evening pop up storms, but this will become more of a near
term forecast concern. A similar scenario also plays out for Monday
and Tuesday. However, will be keeping an eye on a tropical system
that looks to push northward out of the Gulf of Mexico. This may
bring additional moisture northward into the region for a better
chance for showers and storms, especially Tuesday.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 556 AM CDT Wed Jul 10 2019
A cold front along with outflow from storms over northern Kansas
this morning will combine with the unstable airmass to produce
showers and thunderstorms today. Development could begin as soon
as late morning. The biggest questions remain on how they will
affect the terminals. Have covered now with a prob30 this
afternoon, however later forecast and updates may have a better
handle on timing. This activity will exit the region early this
evening with quiet weather after that. Overall, VFR flight
conditions are expected. The only exception will be within storms
where localized IFR and MVFR ceilings and visibilities are
likely.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory from noon today to 7 PM CDT this evening for
MOZ055>058-066>071-077>083-088>098-101>106.
KS...Heat Advisory from noon today to 7 PM CDT this evening for
KSZ073-097-101.
&&
SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...RaberdingHazardous weather outlook, Jul 10, 7:34 AM CDT, 3 hours 3 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 734 AM CDT Wed Jul 10 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111245- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 734 AM CDT Wed Jul 10 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Elevated thunderstorm wind damage risk. Limited lightning risk. Elevated excessive heat risk. DISCUSSION... Scattered thunderstorms are expected to develop starting late this morning and continuing through early evening. The strongest storms will be capable of producing damaging wind gusts of 60 to 70 mph and quarter size hail. Heavy downpours of rain are also possible. Afternoon heat index values will be near 105 degrees across the area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat index values are expected to reach the mid 90s to around 100 degrees again by this weekend. Thunderstorms will be possible next Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from late morning through early evening. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Special weather statement, Jul 10, 10:03 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Springfield MO
1003 AM CDT Wed Jul 10 2019
KSZ073-097-MOZ066-101600-
Bourbon KS-Crawford KS-Vernon MO-
1003 AM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR BOURBON...NORTHERN CRAWFORD AND
VERNON COUNTIES UNTIL 1100 AM CDT...
At 1002 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Pleasanton to Bronson to 7 miles east of
Humboldt. Movement was southeast at 20 mph.
Penny size hail and wind gusts of 40 to 50 mph will be possible with
these storms.
Locations impacted include...
Nevada... Fort Scott...
Marmaton... Bronson...
Arcadia... Uniontown...
Walker... Schell City...
Walnut... Fulton...
Redfield... Hepler...
Moundville... Richards...
Mapleton... Deerfield...
Metz... Harwood...
Stotesbury... Harding...
This includes Interstate 49 between mile markers 87 and 107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3798 9508 3804 9500 3804 9461 3806 9461
3806 9449 3805 9424 3802 9423 3805 9421
3804 9419 3806 9414 3803 9406 3780 9427
3765 9462 3761 9463 3750 9508
TIME...MOT...LOC 1502Z 318DEG 19KT 3818 9474 3791 9505 3779 9531
WiseSpecial weather statement, Jul 10, 10:25 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Springfield MO
1025 AM CDT Wed Jul 10 2019
MOZ067-078-101600-
Cedar MO-St. Clair MO-
1025 AM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CEDAR AND
SOUTHEASTERN ST. CLAIR COUNTIES UNTIL 1100 AM CDT...
At 1025 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Osceola, or 14 miles east of El Dorado Springs, moving
southeast at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Osceola... Collins...
Vista... Gerster...
Caplinger Mills...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3796 9351 3792 9351 3791 9357 3786 9357
3783 9361 3783 9363 3781 9363 3779 9381
3790 9387 3806 9367
TIME...MOT...LOC 1525Z 318DEG 18KT 3791 9376
WiseSpecial weather statement, Jul 10, 10:31 AM CDT, 6 minutes before
Special Weather Statement National Weather Service Springfield MO 1031 AM CDT Wed Jul 10 2019 MOZ057-069-101615- Camden MO-Miller MO- 1031 AM CDT Wed Jul 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILLER AND CENTRAL CAMDEN COUNTIES UNTIL 1115 AM CDT... At 1030 AM CDT, Doppler radar was tracking a strong thunderstorm near Camdenton, moving east at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lake of The Ozarks... Lake of The Ozarks State Park... Ha Ha Tonka State Park... Osage Beach... Camdenton... Sunrise Beach... Linn Creek... Brumley... Green Bay Terrace... Freedom... Kaiser... Hurricane Deck... Old Linn Creek... Purvis... Montreal... Wet Glaize... Roach... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. If on or near Lake of the Ozarks, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3801 9288 3819 9282 3814 9241 3788 9250 TIME...MOT...LOC 1530Z 285DEG 19KT 3808 9277 Wise
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 7:39 PM CDT | River Flood Warning | SGF | Cedar | 6 days |
| Jul 10, 10:03 AM CDT | Special Weather Statement | SGF | Vernon | 57 min |
| Jul 10, 10:25 AM CDT | Special Weather Statement | SGF | St. Clair | 35 min |
| Jul 10, 10:31 AM CDT | Special Weather Statement | SGF | Camden | 44 min |
| Jul 10, 10:48 AM CDT | Special Weather Statement | SGF | Polk | 42 min |
| Jul 10, 10:58 AM CDT | Special Weather Statement | SGF | Benton, Morgan | 62 min |
| Jul 10, 11:17 AM CDT | Special Weather Statement | SGF | Barton, Jasper | 58 min |
| Jul 10, 11:23 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 67 min |
| Jul 10, 11:45 AM CDT | Special Weather Statement | SGF | Pulaski | 45 min |
| Jul 10, 11:50 AM CDT | Special Weather Statement | SGF | Miller, Morgan | 55 min |
| Jul 10, 12:01 PM CDT | Special Weather Statement | SGF | Newton | 59 min |
| Jul 10, 12:06 PM CDT | Special Weather Statement | SGF | Camden, Laclede | 54 min |
| Jul 10, 12:27 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 27 min |
| Jul 10, 1:10 PM CDT | Special Weather Statement | SGF | Barry, Stone, Taney | 65 min |
| Jul 10, 1:29 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Texas, Wright | 24 min |
| Jul 10, 1:41 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 34 min |
| Jul 10, 2:05 PM CDT | Areal Flood Advisory | SGF | Douglas, Howell, Texas, Wright | 4 hr |
| Jul 10, 2:25 PM CDT | Special Weather Statement | SGF | Shannon | 65 min |
| Jul 10, 2:49 PM CDT | Special Weather Statement | SGF | Oregon | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.